Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 153, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 7, 2018, 8:33 PM EDT for Surry County, Yadkin County, North Carolina. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2018, 8:33 PM EDT (00:33 UTC)
- Expired
- Aug 7, 2018, 9:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Surry County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 100 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 8:41 PM EDT | TSTM WND DMG | 5 Ssw Boonville, NC | ONE TREE BLOWN DOWN ALONG WHITAKER ROAD |
| Aug 7, 8:46 PM EDT | TSTM WND DMG | 3 Ene Boonville, NC | ONE TREE BLOWN DOWN NEAR THE INTERSECTION OF GADBERRY ROAD AND ROCKFORD ROAD |
| Aug 7, 8:51 PM EDT | TSTM WND DMG | 3 Ese Boonville, NC | ONE TREE BLOWN DOWN ALONG ROCKFORD ROAD BETWEEN THE INTERSECTIONS OF ROUTE 67 AND NEBO ROAD |
| Aug 7, 8:57 PM EDT | TSTM WND DMG | 5 W East Bend, NC | ONE TREE BLOWN DOWN ON VALLIE DAVIS DRIVE JUST OFF ROUTE 67 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1000 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
077
WUUS51 KRNK 080033
SVRRNK
NCC171-197-080130-
/O.NEW.KRNK.SV.W.0153.180808T0033Z-180808T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
833 PM EDT TUE AUG 7 2018
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Southeastern Surry County in northwestern North Carolina...
Yadkin County in northwestern North Carolina...
* Until 930 PM EDT
* At 833 PM EDT, a severe thunderstorm was located near Arlington,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Elkin...
Yadkinville...
Jonesville...
Boonville...
and East Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3605 8077 3613 8088 3627 8087 3630 8079
3625 8045 3624 8045 3622 8043 3621 8045
3619 8044 3612 8049 3611 8051 3608 8051
3605 8054
TIME...MOT...LOC 0033Z 300DEG 8KT 3619 8078
HAIL...1.00IN
WIND...60MPH
$$
Loconto3 follow-up statements
770
WWUS51 KRNK 080054
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
854 PM EDT TUE AUG 7 2018
NCC171-197-080130-
/O.CON.KRNK.SV.W.0153.000000T0000Z-180808T0130Z/
Surry NC-Yadkin NC-
854 PM EDT TUE AUG 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR
SOUTHEASTERN SURRY AND YADKIN COUNTIES...
At 854 PM EDT, a severe thunderstorm was located over Nebo, moving
east at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Elkin...
Yadkinville...
Jonesville...
Boonville...
and East Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3610 8076 3614 8082 3626 8084 3630 8079
3625 8045 3624 8045 3622 8043 3621 8045
3619 8044 3612 8049 3611 8051 3608 8051
3609 8063
TIME...MOT...LOC 0054Z 284DEG 10KT 3620 8067
HAIL...1.00IN
WIND...60MPH
$$
Loconto649
WWUS51 KRNK 080106
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
906 PM EDT TUE AUG 7 2018
NCC171-080114-
/O.CAN.KRNK.SV.W.0153.000000T0000Z-180808T0130Z/
Surry NC-
906 PM EDT TUE AUG 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN SURRY COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3610 8076 3623 8075 3627 8072 3627 8068
3625 8067 3625 8065 3626 8065 3625 8046
3622 8043 3621 8045 3619 8044 3612 8049
3611 8051 3608 8052
TIME...MOT...LOC 0104Z 300DEG 8KT 3619 8064
$$
NCC197-080130-
/O.CON.KRNK.SV.W.0153.000000T0000Z-180808T0130Z/
Yadkin NC-
906 PM EDT TUE AUG 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR
CENTRAL YADKIN COUNTY...
At 904 PM EDT, a severe thunderstorm was located over Nebo, moving
southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Yadkin County 911 reported a tree down on Whittaker Road
southwest of Booneville.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Yadkinville...
Boonville...
East Bend...
Nebo...
and Shacktown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3610 8076 3623 8075 3627 8072 3627 8068
3625 8067 3625 8065 3626 8065 3625 8046
3622 8043 3621 8045 3619 8044 3612 8049
3611 8051 3608 8052
TIME...MOT...LOC 0104Z 300DEG 8KT 3619 8064
HAIL...1.00IN
WIND...60MPH
$$
Loconto066
WWUS51 KRNK 080129
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
929 PM EDT TUE AUG 7 2018
NCC197-080138-
/O.EXP.KRNK.SV.W.0153.000000T0000Z-180808T0130Z/
Yadkin NC-
929 PM EDT TUE AUG 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR
CENTRAL YADKIN COUNTY WILL EXPIRE AT 930 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3610 8076 3623 8075 3627 8072 3627 8068
3625 8067 3625 8065 3626 8065 3625 8046
3622 8043 3621 8045 3619 8044 3612 8049
3611 8051 3608 8052
TIME...MOT...LOC 0128Z 300DEG 8KT 3617 8059
$$
LocontoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 7:38 PM EDT, 55 minutes earlier.
Area forecast discussion, Aug 7, 7:38 PM EDT, 55 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 738 PM EDT Tue Aug 7 2018 .SYNOPSIS... High pressure was centered over the southeastern United States providing typical summer weather conditions with a daily threat for mainly afternoon and evening thunderstorms and near seasonal temperatures. A weak cold front is approaching from the northwest and will provide better coverage of showers, and greater threat for organized storms, to the region as it crosses the area Wednesday. && .NEAR TERM /THROUGH WEDNESDAY/... As of 700 PM EDT Tuesday... While a few remain robust across the area, the trend for showers and thunderstorms that past hour or so has been a downward trend. This is only expected to accelerate from sunset and onward into the evening hours. Have updated the near term forecast to reflect the current isolated to scattered coverage at best across the area, with coverage waning quickly after sunset and becoming confined to isolated coverage over southeast West Virginia, nearest the approaching cold front. Have also tweaked hourly temperature, dew point wind speed/gust, and sky cover to reflect the latest conditions and expected trends through the evening hours. As of 305 PM EDT Tuesday... For late this afternoon into early evening, instability have increased per diurnal heating cycle and with little or no cap, deep convection has formed over the mountains. Scattered showers and thunderstorms a good bet into this evening with greatest concentration along old outflow boundary that continues to sink southeast from southeastern West Virginia this morning into southwestern Virginia this afternoon. Aside for pulse storms associated with the general heating of the day, there is a chance for organization of storms to generate from this old outflow boundary. This boundary favors robust deep convection and yield strong to isolated severe storms WV/VA this afternoon and evening. With PWATs in excess of 1.50, main threats would be from torrential downpours and wet microbursts. Showers will survive through the evening, living off residual instabilities and outflow boundaries. Majority of the convection, if not all, should dissipate around midnight. Debris clouds from today's storms should limit dense fog from forming overnight. Overnight lows will ranging from the mid to upper 60s across the mountains to the low 70s east. A weak cold front will approach the area tomorrow, but may not enter the mountains until late in the day. If this is the case, scattered thunderstorms will fire during the afternoon across the mountains from heating and lingering outflow boundaries. These prefrontal mountain showers may help stabilize the environment before the front enters the area. Late in the day, convection will start east of the Blue Ridge and in the vicinity of a lee trough. Convection will likely become stronger across the piedmont as the front jumps to this surface trough. With the later arrival of the front tomorrow, more heating will help destablize the atmosphere, therefore increasing the chances for strong to severe storms across the area with the higher chance for organize storms occuring east of the Blue Ridge. SPC currently has the area in a marginal risk for storms producing damaging winds. High temperature across the mountains will warm into the 80s with low to mid 90s east. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... As of 150 PM EDT Tuesday... Enough upper support reaches southwest Virginia, northwest North Carolina, and southeast West Virginia that thunderstorms will be in full swing early Wednesday evening. Will be leaning toward the timing and placement shown by the GFS for the showers and thunderstorms on Thursday through Friday. The surface front stalls across Tennessee and North Carolina Thursday and Friday. This pushes the higher precipitable water values into the Carolinas and Tennessee Valley. However, not much change in temperatures behind the front. Confidence was average for all elements. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 155 PM EDT Tuesday... Models continued to advertise the same synoptic pattern over the weekend as the past few runs, with an upper low closing off over the Ohio Valley and Great Lakes. The Canadian showed little movement of the upper low but the ECMWF and GFS have the low lifting northeast and becoming an open wave by Tuesday. WPC favors this more progressive solution. This is a mild and wet pattern for the Mid Atlantic region with deep southwest winds keeping moisture over the area, especially Saturday and Sunday. A push of drier air works into the region behind a front that comes through late Monday. Will keep probability of precipitation behind the second front confined to the western upslope area in the mountains. Confidence was average for temperatures and below average for timing of precipitation. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... As of 730 PM EDT Tuesday... Shower and thunderstorm coverage will continue to decrease in coverage as we head through the evening hours. There may be a small resurgence across southeast West Virginia towards daybreak Wednesday in advance of an approaching cold front. The vast majority of the region will experience VFR conditions during the valid TAF period concluding at 00Z Thursday/8PM Wednesday. The exception will be some localized sub-VFR ceilings across the mountains and some patchy fog late tonight into early Wednesday morning. Also for those showers and storms that still exist this evening, and those expected tomorrow in association with a cold front, some of the heavier shower and storm will generate some brief, localized sub-VFR visibilities/ceilings under the stronger cores. Also variable and gusty winds will be associated with these storms as well. Extended... Best coverage of storms for the Virginias will occur mid-week (Wednesday) associated with an upper level trof and passage of the surface cold front. Focus will then shift south into the Carolinas Thursday into Friday as the front stalls across the southern Appalachians. There is a lot of uncertainty in the forecast for the weekend. Models are hinting at a cutoff low forming over the eastern CONUS which suggests a wet pattern for the Mid-Atlantic and greater potential for sub-VFR. Just not sure how much of an impact this will have attm to Cigs/Vsbys. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RCS NEAR TERM...DS/RCS SHORT TERM...AMS LONG TERM...AMS AVIATION...DS/PM/RCS
Hazardous weather outlook, Aug 7, 4:10 AM EDT, 16 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 410 AM EDT Tue Aug 7 2018 VAZ007-010>014-016>020-022>024-032>035-043>047-058-059-WVZ042>044- 507-508-080900- Tazewell-Bland-Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-Craig- Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin- Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 410 AM EDT Tue Aug 7 2018 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Some storms Wednesday afternoon and evening may produce locally damaging wind, especially north of Route 460. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>006-018>020-VAZ009-015-080900- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Smyth-Grayson- 410 AM EDT Tue Aug 7 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and southwest Virginia. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 7, 7:22 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
722 PM EDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG 6 NNW BLAIRS 36.76N 79.43W
08/07/2018 PITTSYLVANIA VA 911 CALL CENTER
ONE TREE LIMB BLOWN DOWN THAT ALSO TOOK DOWN A POWER LINE
ALONG WHITE OAK CIRCLE
&&
PWSpecial weather statement, Aug 7, 7:54 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
754 PM EDT TUE AUG 7 2018
NCZ003-VAZ016-032-080045-
Surry-Patrick-Carroll-
754 PM EDT TUE AUG 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHERN SURRY...SOUTHERN CARROLL AND SOUTHWESTERN PATRICK
COUNTIES...
Until 845 PM EDT.
At 754 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Pipers Gap to near Bottom to Mountain
Park. Movement was east at 20 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Mount Airy...
Galax...
Flat Rock...
Dobson...
and Pilot Mountain.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3636 8090 3649 8086 3656 8089 3656 8084
3664 8091 3664 8092 3665 8092 3674 8050
3656 8044 3638 8045
TIME...MOT...LOC 2354Z 258DEG 16KT 3664 8083 3652 8078 3639 8084
LocontoSpecial weather statement, Aug 7, 8:04 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
804 PM EDT TUE AUG 7 2018
NCZ001-018-080045-
Ashe-Watauga-
804 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT
WATAUGA AND SOUTH CENTRAL ASHE COUNTIES...
Until 845 PM EDT.
At 803 PM EDT, a strong thunderstorm was located over Sugar Grove,
moving southeast at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Boone...
Blowing Rock...
Beech Mountain...
Foscoe...
and Sugar Grove.
This includes The following Location Appalachian State University.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3626 8189 3628 8191 3633 8187 3636 8180
3634 8177 3634 8171 3635 8172 3626 8144
3626 8146 3624 8148 3620 8146 3614 8150
3612 8154 3612 8175 3622 8191 3623 8191
TIME...MOT...LOC 0003Z 300DEG 16KT 3628 8181
LocontoSpecial weather statement, Aug 7, 8:11 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
811 PM EDT TUE AUG 7 2018
NCZ003-020-080100-
Yadkin-Surry-
811 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN SURRY AND YADKIN COUNTIES...
Until 900 PM EDT.
At 810 PM EDT, a strong thunderstorm was located over Boonville,
moving east at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Yadkinville...
Boonville...
East Bend...
Nebo...
and Huntsville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3609 8080 3627 8081 3632 8045 3624 8045
3623 8043 3622 8043 3621 8045 3617 8044
3614 8044 3612 8046 3612 8049 3611 8051
3607 8051
TIME...MOT...LOC 0010Z 267DEG 12KT 3619 8071
LocontoLocal storm report, Aug 7, 8:21 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
821 PM EDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG 2 ESE TURBEVILLE 36.60N 79.01W
08/07/2018 HALIFAX VA 911 CALL CENTER
TREE DOWN ON THE 1200 BLOCK OF JEFFRESS TRAIL ROAD
SOUTHEAST OF TURBEVILLE. TIME ESTIMATED.
&&
LOCONTOLocal storm report, Aug 7, 8:26 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
826 PM EDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 N CHATHAM 36.83N 79.40W
08/07/2018 PITTSYLVANIA VA 911 CALL CENTER
TELEPHONE LINE BLOWN DOWN NEAR THE INTERSECTION OF MAIN
STREET AND HURT STREET
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:04 PM EDT | Special Weather Statement | RNK | Watauga | 41 min |
| Aug 7, 8:11 PM EDT | Special Weather Statement | RNK | Yadkin | 49 min |
| Aug 7, 8:45 PM EDT | Special Weather Statement | RNK | Stokes | 45 min |
| Aug 7, 9:01 PM EDT | Special Weather Statement | RNK | Stokes | 44 min |
| Aug 7, 9:34 PM EDT | Areal Flood Advisory | RNK | Rockingham | 38 min |
| Aug 7, 9:50 PM EDT | Special Weather Statement | RNK | Rockingham | 25 min |
| Aug 7, 10:09 PM EDT | Flash Flood Warning | RNK | Rockingham | 3 hr |
| Aug 8, 12:38 PM EDT | Special Weather Statement | RNK | Stokes | 52 min |
| Aug 8, 1:19 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 56 min |
| Aug 8, 1:33 PM EDT | Special Weather Statement | RNK | Stokes, Surry | 57 min |
| Aug 8, 2:06 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry | 43 min |
| Aug 8, 2:11 PM EDT | Special Weather Statement | RNK | Rockingham | 64 min |
| Aug 8, 2:17 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 58 min |
| Aug 8, 2:43 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 62 min |
| Aug 8, 3:10 PM EDT | Special Weather Statement | RNK | Alleghany, Ashe | 65 min |
| Aug 8, 3:12 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 63 min |
| Aug 8, 3:45 PM EDT | Special Weather Statement | RNK | Wilkes | 60 min |
| Aug 8, 4:20 PM EDT | Special Weather Statement | RNK | Surry, Wilkes | 40 min |
| Aug 8, 4:58 PM EDT | Special Weather Statement | RNK | Stokes, Surry, Wilkes, Yadkin | 47 min |
| Aug 8, 5:19 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 56 min |
| Aug 8, 5:33 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 42 min |
| Aug 8, 5:52 PM EDT | Flash Flood Warning | RNK | Stokes, Surry | 113 min |
| Aug 8, 6:14 PM EDT | Special Weather Statement | RNK | Rockingham | 46 min |
| Aug 8, 6:16 PM EDT | Special Weather Statement | RNK | Caswell | 59 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.